61677members
325385posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Paclitaxel- longer term effects

4 REPLIES 4
Highlighted
Member

Re: Paclitaxel- longer term effects

Hi, I'm due to start this in 3 weeks, I'm dreading it now. I've have lots of different hormone drugs and chemo, but they all stopped working in the end. My onc said there are no more options after this one, so hoping it works. I have secondary bc with bone, liver and omental layer mets. I also have developed a huge lump in the opposite breast to the one I originally had cancer in. Good luck ladies. Cancer sucks!. Xx

Member

Re: Paclitaxel- longer term effects

Thanks to you both for replying. Sandybeauty, I hate to say this but I gained some comfort from your reply despite your awful experience. I have had a god-awful experience with EC (ended with neutropoenic sepsis, 4 days in hospital and blood transfusions) and the Paclitaxel effects after that got me to the point of wishing I’d never started. I’ve kind of felt I was alone and maybe exaggerating how terrible the chemo experience was, even though each oncologist I met through the treatment said I was having a tough time of it. I almost felt obliged to repeat that to justify to friends my wimpy attitude to life. I reckon I maybe had a handful of days in the 4 months where I felt I could function as me. So my heart goes out to you. Like you, my oncology nurse cancelled one of my Paclitaxel treatments as I was ‘running on depleted resources’ but she accepted all my side effects and never said they might not be caused by the chemo. Maybe nurses are better informed than oncologists?

 

Sorry you have another op due but let me try to reassure you: I’m a lifetime wuss and was a bit anxious about radiotherapy (after chemo, nothing could be worse). It turned out to be the easiest medical treatment I’ve ever experienced, the only difficulty being preparing for it because I had a rib injury and I needed physio support to get my arm and breast muscle flexible enough to ‘assume the pose.’ That and having to go every bloody day when I couldn’t drive. During treatment, in the third week I got a bit of itching and now, a week after, this is getting worse - as I was warned - but aloe Vera sorts it out and I use Aqueous at least twice a day to keep front and back moisturised thoroughly. I’m due a bit of luck so I’m hopeful. Now I face the 10 years of anastrozole - ugh!

 

Good luck with your treatments - I hope they go well. Remember, nothing can be as bad as what you’ve already been through!

 

 

 

 

 

Member

Re: Paclitaxel- longer term effects

Hi Jaybro, I had 12 weeks on taxol then EC for 4 cycles. When on weekly taxol my body literally went into toxic shock (not sure what else to say) my oncologist cancelled my last taxol hit because my body couldn’t take it. I literally lost all sensation in my toes (now mostly black and my big toes are thick nails now lifting away from my skin) my fingernails have receded on 3rd and 4th fingers and now after 2 months of 6 months of chemo I can slowly start to feel sensation slightly on my toes and fingers. Taxol is pretty harsh on the body. I also couldn’t swallow properly on EC and now that I’m done I feel like my body needs to resuscitate itself back to some normality. I live alone with my 18 year old daughter who was going through her A levels whilst on Chemo. The one thing that help me when my gut was burning up was to take pure aloe juice twice a day. If I woke up at 2 or 3am in the morning I’d scull 150ml of aloe. It really help with the heat in my gut and also helped to neutralise the metallic taste in my mouth. Kudos to you for getting through it. Now about to embark on my second op for breast cancer then radiotherapy. I’m dreading it! 

Member

Re: Paclitaxel- longer term effects

Hi

i have just finished 8 rounds of chemo, the second four rounds were paclitaxel. I’m 10 days after end of treatment and I have slightly tingly fingers and toes at times but nothing else you mention (as yet!). I start my radiotherapy in a couple of weeks so I think you must be further along than me. Very best of luck and hope things improve for you x

Member

Paclitaxel- longer term effects

Has anyone experienced long-term effects from Paclitaxel and/or EC therapy? I have what I guess is mild peripheral neuropathy, with tingling fingers and toes, sometimes numb knees with tingly nerves running down the outer side of my tibia to the outer toes. However, I also have a swollen and numb upper lip (who needs fillers!), some numbness of the mouth and some numbness inside my body, only noticeable if/when I need a pee or a bowel movement. I have read that these are normal effects and should wear off. I only really noticed them in the second week after I’d finished chemo but my oncologist says the steroid would have disguised it and, looking at the diary I kept, I did have signs starting with EC, but worse with Paclitaxel.  In addition, I have mild problems with balance, wobbling a bit when walking, and I have a gruff voice from radiotherapy, with mild swallowing problems. All of these come and go with no detectable pattern.

 

Does this ring a bell with anyone? The oncologist is insisting on an MRI scan which seems excessive (let along terrifying) to me. I know it will be a reassuring health check but, apart from waving the BCC leaflet at her, it would be great of I could report that others have experienced the same.